Alert archive / Montana / Red Flag Warnings in 2011
Red Flag Warning 8, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 25, 2011, 3:21 AM MDT for 5 counties in Montana. It took effect at Sep 25, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2011, 3:21 AM MDT (09:21 UTC)
- In effect from
- Sep 25, 2011, 12:00 PM MDT
- Expired
- Sep 25, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4496 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247 WWUS85 KGGW 250921 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 321 AM MDT SUN SEP 25 2011 ...HOT DRY AND BREEZY CONDITIONS EXPECTED TO DEVELOP BY SUNDAY AFTERNOON... .AN UNSEASONABLY HOT AND DRY UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS NORTHEAST MONTANA THROUGH SUNDAY. BREEZY SOUTHEASTERLY WINDS AT 10 TO 20 MPH WILL COMBINE WITH HUMIDITY DIPPING INTO THE LOWER TEENS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. MTZ134>137-252200- /O.UPG.KGGW.FW.A.0004.110925T1700Z-110926T0300Z/ /O.NEW.KGGW.FW.W.0008.110925T1800Z-110926T0200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 321 AM MDT SUN SEP 25 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS FOR FIRE WEATHER ZONES 134... 135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...NOON THROUGH 8PM. * RELATIVE HUMIDITY...NEAR OR BELOW 10 PERCENT. * IMPACTS...ALREADY CURED FUELS COULD BECOME CRITICAL AS HUMIDITY FALLS OFF AND AND BREEZY WINDS PICK UP. GRASSES AND BRUSH WILL BECOME EASY TO IGNITE AND COULD SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
411 WWUS85 KGGW 252034 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 234 PM MDT SUN SEP 25 2011 ...HOT DRY AND BREEZY CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING... .UNSEASONABLY HOT AND DRY CONDITIONS FROM A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS NORTHEAST MONTANA THROUGH THIS EVENING. BREEZY SOUTHEASTERLY WINDS AT 10 TO 20 MPH COMBINED WITH HUMIDITIES DROPPING TO LESS THAN 10 PERCENT IN PLACES HAVE CREATED CRITICAL FIRE WEATHER CONDITIONS TODAY. MTZ134>137-260200- /O.CON.KGGW.FW.W.0008.000000T0000Z-110926T0200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 234 PM MDT SUN SEP 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS FOR FIRE WEATHER ZONES 134...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...THROUGH 8PM. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ALREADY CURED FUELS HAVE BECOME CRITICAL WITH LOW HUMIDITY AND BREEZY WINDS. GRASSES AND BRUSH HAVE BECOME EASY TO IGNITE AND COULD SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
264 WWUS85 KGGW 260156 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 756 PM MDT SUN SEP 25 2011 ...FIRE WEATHER CONCERNS EASING TONIGHT... .HUMIDITY RECOVERIES HAVE BEGUN AND WINDS HAVE CALMED ENOUGH TO LESSEN FIRE WEATHER CONCERNS FOR THE REST OF THIS EVENING. MTZ134>137-260300- /O.EXP.KGGW.FW.W.0008.000000T0000Z-110926T0200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 756 PM MDT SUN SEP 25 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR VERY LOW HUMIDITIES AND BREEZY WINDS FOR FIRE WEATHER ZONES 134...135...136 AND 137... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE SUBSIDED AND RELATIVE HUMIDITIES HAVE BEGUN TO RECOVER ACROSS THE AREA ALLOWING THE RED FLAG WARNING TO EXPIRE. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 24, 8:50 PM MDT, 6 hours 31 minutes earlier.
Area forecast discussion, Sep 24, 8:50 PM MDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 850 PM MDT SAT SEP 24 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... EVENING UPDATE... STACKED HIGH PRESSURE FROM THE SURFACE UP TO AROUND 400MB CONTINUES TO BE THE DOMINATE PATTERN AND WILL PUSH INTO TOMORROW. WITH THIS STACKED SYSTEM AIR FLOW IS EXPECTED TO BE MINIMAL AND SHOULD MAKE FOR ANOTHER STRONG RADIATIVE COOLING AND DRAINAGE EFFECT EVENING. HAVE GONE IN AND SHARPENED THE DIFFERENCE BETWEEN HIGHS AND LOW BASED ON A MASK OF THE PREVIOUS NIGHTS INVERSION AND TERRAIN EFFECTS. AS THE STACKED RIDGE DOES NOT MOVE TOMORROW ANOTHER HOT DAY WILL BE POSSIBLE WITH RECORD HIGHS AGAIN ACROSS THE AREA. GAH PREVIOUS SHORT TERM DISCUSSION... THE STRONG UPPER LEVEL RIDGE CONTAINED OVER THE REGION BY A CUT- OFF LOW IN THE MID-WEST AND A WEST COAST TROUGH WILL BEGIN TO WEAKEN SUNDAY AS THE TROUGH DIGS INTO THE PACNW AND THE CUT-OFF LOW RETROGRADES A BIT. BUT EXPECT ANOTHER DRY AND VERY WARM DAY SUNDAY. THE CHANGE WILL BEGIN LATE SUNDAY NIGHT AND MONDAY WHEN THE TROUGH EJECTS A SHORTWAVE AND COLD FRONT EAST OVER THE DIVIDE. THIS FRONT...WHILE MOSTLY DRY...SHOULD GENERATE PRECIPITATION OVER THE ROCKIES AND THE MOUNTAINS TO OUR SOUTHWEST. VERY LITTLE MOISTURE WILL MAKE ITS WAY OVER THE PLAINS HOWEVER. SO THE MAIN EFFECT MONDAY WILL BE COOLER...BUT STILL ABOVE AVERAGE... TEMPERATURES...AND INCREASING NORTHWEST WIND. SUNDAY TEMPERATURES WILL ONCE AGAIN BECOME WARM ENOUGH TO THREATEN SOME RECORDS. A DEVELOPING LEE SURFACE TROUGH WILL ESTABLISH SOUTHEASTERLY WIND AROUND 10 KTS BY AFTERNOON. AS THE TROUGH NUDGES EAST WIND WILL INCREASE TO AROUND 15KTS IN THE WESTERN ZONES. WITH LOW RELATIVE HUMIDITY DEVELOPING AGAIN TO INCREASE FIRE WEATHER CONCERNS...ISSUED A FIRE WEATHER WATCH. SEE THE FIRE WEATHER DISCUSSION. AFTER MIDNIGHT WIND IT THE WESTERN ZONES WILL SHIFT TO THE NORTHEAST AS THE COLD FRONT PASSES THROUGH THE AREA. MONDAY...BEHIND THE COLD FRONT A SHORTWAVE TROUGH WILL BE APPROACHING OUR WESTERN ZONES BY LATE AFTERNOON. THE NORTHWEST WIND WILL BECOME GUSTY AS 25 KT WIND GETS MIXED TO THE SURFACE. HOWEVER FALLING HEIGHTS WILL DROP HIGHS DOWN AROUND 10-15*F FROM THE PREVIOUS DAY. RELATIVE HUMIDITIES WILL FALL TO AROUND 20 PERCENT IN SOME AREAS...WHICH ALONG WITH THE WIND COULD ONCE AGAIN PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS...SINCE LITTLE OR NO RAIN IS EXPECTED. SCT .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... THE PERIOD BEGINS ON MONDAY NIGHT INTO TUESDAY WITH AN UPPER TROUGH BEGINNING TO BREAK DOWN THE DOMINANT UPPER RIDGE. THE ASSOCIATED COLD FRONT PUSHES THROUGH TUESDAY NIGHT AND SHOULD HELP DRIVE SOME BREEZY CONDITIONS INTO WEDNESDAY. SIGNIFICANT DISCREPANCIES REMAIN BETWEEN THE OPERATIONAL FORECAST MODELS AND THE GFS ENSEMBLES REGARDING THE STRENGTH OF THIS INITIAL FEATURE AND THE AMOUNT OF AVAILABLE MOISTURE. THAT BEING SAID...FELT IT PRUDENT TO CONTINUE TO TREND TOWARDS CLIMATOLOGICAL POPS FOR THE FRONTAL PASSAGE TUESDAY NIGHT INTO WEDNESDAY. ALL THE OPERATIONAL MODELS DEPICT UPPER RIDGING REBOUNDING INTO THE NORTHERN HIGH PLAINS BY THURSDAY FOR A RETURN TO DRY CONDITIONS. THEY THEN DISAGREE ON HOW LONG TO HANG ON TO THE RIDGING...WITH THE GFS AND GEM MODELS SWINGING ANOTHER PACIFIC TROUGH THROUGH WHILE THE ECMWF AND DGEX HANG ON TO THE RIDGE. GIVEN THE LACK OF CONFIDENCE MADE ONLY VERY MINOR TWEAKS TO THE LATTER PORTION OF THE EXTENDED. GILCHRIST PREVIOUS LONG TERM DISCUSSION...THE RIDGE IS BREAKING DOWN OVER NORTHEAST MONTANA AT THE START OF THE EXTENDED. THIS WILL BRING TEMPERATURES DOWN SOME ACROSS THE REGION EACH DAY THROUGH THE EXTENDED FORECAST UNTIL FRIDAY WHEN THE RIDGE WILL START TO BUILD BACK. HOWEVER THERE ARE SOME MODEL DIFFERENCES FOR FRIDAY AND BEYOND BETWEEN THE GFS AND EC WHERE THE EC IS MORE AMPLIFIED OF A PATTERN AND GFS IS MORE ZONAL. WILL SIDE WITH THE MORE ZONAL GFS FOR NOW SINCE ITS MORE IN LINE WITH A NORMAL FALL PATTERN FOR THE REGION. AS FOR PRECIPITATION FOR THE AREA SOME CHANCE IS THERE FOR SHOWERS FOR LATE TUESDAY THROUGH EARLY THURSDAY. NOT GOING TO INTRODUCE POPS AT THIS TIME WITH THE DRY PATTERN. JUST NOT DETECTING ANY GOOD PRECIPITATION MAKERS IN THE MODELS TO HAVE THE CONFIDENCE TONIGHT ON BRINGING SHOWERS INTO THE FORECAST. PROTON && .AVIATION... VFR WITH LIGHT WINDS AND MOSTLY CLEAR SKIES TONIGHT. WEST WINDS WILL PICK UP SUNDAY AFTERNOON OUT OF THE SOUTHEAST AT 10-15KTS. GILCHRIST && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR MTZ134>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 24, 3:12 PM MDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 312 PM MDT SAT SEP 24 2011 MTZ016-017-021-022-059>061-251000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- 312 PM MDT SAT SEP 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NEAR RECORD HIGHS WILL BE POSSIBLE ACROSS THE AREA TODAY AND AGAIN ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS ON SUNDAY ARE EXPECTED TO INCREASE TO AROUND 10 TO 20 MPH ON FROM THE SOUTHEAST WITH HUMIDITY LOWERING POSSIBLY INTO THE TEENS ACROSS THE AREA. THIS COMBINATION COULD DRIVE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ018>020-023>027-062-251000- DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- 312 PM MDT SAT SEP 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NEAR RECORD HIGHS WILL BE POSSIBLE ACROSS THE AREA TODAY AND AGAIN ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:42 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 27 hr |
Nearby
Red Flag Warnings in Montana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.